Prolonged half-life of verapamil in a case of overdose: implications for therapy.

Research output: Contribution to journalArticlepeer-review

Colleges, School and Institutes

Abstract

After an overdose of verapamil (2.4 g) in a 59-year-old man the apparent half-life of verapamil was prolonged (15 h). The most likely mechanism is rate-limiting absorption, although changes in clearance and volume of distribution may contribute. As the elimination half-life of verapamil is increased in overdose, therapy may have to be continued for longer than expected. Moreover since the half-life of absorption of verapamil in overdose may be prolonged, activated charcoal should be given in repeated doses, even if an ordinary-release formulation has been taken.

Details

Original languageEnglish
Pages (from-to)680-683
Number of pages4
JournalBritish Journal of Clinical Pharmacology
Volume39
Issue number6
Publication statusPublished - Jun 1995